Journal of Optimization Theory and Applications

, Volume 180, Issue 1, pp 91–116 | Cite as

Sensitivity Analysis of a Stationary Point Set Map Under Total Perturbations. Part 1: Lipschitzian Stability

  • Duong Thi Kim Huyen
  • Jen-Chih Yao
  • Nguyen Dong YenEmail author


By applying some theorems of Levy and Mordukhovich (Math Program 99:311–327, 2004) and other related results, we estimate the Fréchet coderivative and the Mordukhovich coderivative of the stationary point set map of a smooth parametric optimization problem with one smooth functional constraint under total perturbations. From the obtained formulas, we derive necessary and sufficient conditions for the local Lipschitz-like property of the stationary point set map. This leads us to new insights into the preceding deep investigations of Levy and Mordukhovich in the above-cited paper and of Qui (J Optim Theory Appl 161:398–429, 2014, J Glob Optim 65:615–635, 2016).


Smooth parametric optimization problem Smooth functional constraint Stationary point set map Lipschitz-like property Coderivative 

Mathematics Subject Classification

49K40 49J53 90C31 90C20 



This work was supported by National Foundation for Science & Technology Development (Vietnam) and the Grant MOST 105-2115-M-039-002-MY3 (Taiwan). The authors are grateful to the anonymous referees for their careful readings, encouragement, and valuable suggestions. Examples 3.4 and 4.2 in this paper present our solutions to two open questions raised by one of the referees. In addition, Remarks 3.2 and 3.3 are based on some comments of that referee.


  1. 1.
    Levy, A.B., Mordukhovich, B.S.: Coderivatives in parametric optimization. Math. Program. 99, 311–327 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Yen, N.D., Yao, J.-C.: Point-based sufficient conditions for metric regularity of implicit multifunctions. Nonlinear Anal. 70, 2806–2815 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Lee, G.M., Yen, N.D.: Fréchet and normal coderivatives of implicit multifunctions. Appl. Anal. 90, 1011–1027 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Qui, N.T.: Generalized differentiation of a class of normal cone operators. J. Optim. Theory Appl. 161, 398–429 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Aubin, J.-P.: Lipschitz behavior of solutions to convex minimization problems. Math. Oper. Res. 9, 87–111 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Borwein, J.M., Zhuang, D.M.: Verifiable necessary and sufficient conditions for regularity of set-valued and single-valued maps. J. Math. Anal. Appl. 134, 441–459 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Penot, J.-P.: Metric regularity, openness and Lipschitzian behavior of multifunctions. Nonlinear Anal. 13, 629–643 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Mordukhovich, B.S.: Complete characterization of openness, metric regularity, and Lipschitzian properties of multifunctions. Trans. Am. Math. Soc. 340, 1–36 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Célia, J.-A., Alain, P.: A variant of Newton’s method for generalized equations. Rev. Colombiana Mat. 39, 97–112 (2005)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Dontchev, A.L.: Uniform convergence of the Newton method for Aubin continuous maps. Well-posedness and stability of variational problems. Serdica Math. J. 22, 283–296 (1996)MathSciNetGoogle Scholar
  11. 11.
    Dontchev, A., Rockafellar, R.T.: Implicit Functions and Solution Mappings. A View from Variational Analysis. Springer, New York (2009)CrossRefzbMATHGoogle Scholar
  12. 12.
    Robinson, S.M.: Stability theory for systems of inequalities, II. Differentiable nonlinear systems. SIAM J. Numer. Anal. 13, 497–513 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gfrerer, H., Mordukhovich, B.S.: Robinson stability of parametric constraint systems via variational analysis. SIAM J. Optim. 27, 438–465 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Springer, Berlin (1998)CrossRefzbMATHGoogle Scholar
  15. 15.
    Qui, N.T.: Coderivatives of implicit multifunctions and stability of variational systems. J. Glob. Optim. 65, 615–635 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Lee, G.M., Yen, N.D.: Coderivatives of a Karush-Kuhn-Tucker point set map and applications. Nonlinear Anal. 95, 191–201 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Qui, N.T., Yen, N.D.: A class of linear generalized equations. SIAM J. Optim. 24, 210–231 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mordukhovich, B.S., Nghia, T.T.A.: Full Lipschitzian and Hölderian stability in optimization with applications to mathematical programming and optimal control. SIAM J. Optim. 24, 1344–1381 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Mordukhovich, B.S., Nghia, T.T.A.: Local monotonicity and full stability for parametric variational systems. SIAM J. Optim. 26, 1032–1059 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Mordukhovich, B.S., Nghia, T.T.A., Rockafellar, R.T.: Full stability in finite-dimensional optimization: Mordukhovich. Math. Oper. Res. 40, 226–252 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Mordukhovich, B.S., Rockafellar, R.T., Sarabi, M.E.: Characterizations of full stability in constrained optimization. SIAM J. Optim. 23, 1810–1849 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Ban, L., Song, W.: Linearly perturbed generalized polyhedral normal cone mappings and applications. Optimization 65, 9–34 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Dontchev, A.L., Rockafellar, R.T.: Characterizations of strong regularity for variational inequalities over polyhedral convex sets. SIAM J. Optim. 6, 1087–1105 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Henrion, R., Mordukhovich, B.S., Nam, N.M.: Second-oder analysis of polyhedral systems in finite and infinite dimensions and applications to robust stability of variational inequalities. SIAM J. Optim. 20, 2199–2227 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Lu, S., Robinson, S.M.: Variational inequalities over perturbed polyhedral convex sets. Math. Oper. Res. 33, 689–711 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Nam, N.M.: Coderivatives of normal cone mappings and Lipschitzian stability of parametric variational inequalities. Nonlinear Anal. 73, 2271–2282 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Qui, N.T.: Upper and lower estimates for a Fréchet normal cone. Acta Math. Vietnam 36, 601–610 (2011)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Qui, N.T.: Linearly perturbed polyhedral normal cone mappings and applications. Nonlinear Anal. 74, 1676–1689 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Qui, N.T.: New results on linearly perturbed polyhedral normal cone mappings. J. Math. Anal. Appl. 381, 352–364 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Robinson, S.M.: Solution continuity in monotone affine variational inequalities. SIAM J. Optim. 18, 1046–1060 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Trang, N.T.Q.: A note on Lipschitzian stability of variational inequalities over perturbed polyhedral convex sets. Optim. Lett. 10, 1221–1231 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Yao, J.-C., Yen, N.D.: Coderivative calculation related to a parametric affine variational inequality, Part 1: Basic calculations. Acta Math. Vietnam 34, 157–172 (2009)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Yao, J.-C., Yen, N.D.: Coderivative calculation related to a parametric affine variational inequality, Part 2: Applications. Pacific J. Optim. 5, 493–506 (2009)MathSciNetzbMATHGoogle Scholar
  34. 34.
    Qui, N.T.: Nonlinear perturbations of polyhedral normal cone mappings and affine variational inequalities. J. Optim. Theory Appl. 153, 98–122 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Guo, L., Lin, G.-H., Ye, J.J.: Stability analysis for parametric mathematical programs with geometric constraints and its applications. SIAM J. Optim. 22, 1151–1176 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation, Vol. I: Basic Theory, Vol. II: Applications. Springer, Berlin (2006)CrossRefGoogle Scholar
  37. 37.
    Huyen, D.T.K., Yen, N.D.: Coderivatives and the solution map of a linear constraint system. SIAM J. Optim. 26, 986–1007 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Mordukhovich, B.S., Rockafellar, R.T.: Second-order subdifferential calculus with applications to tilt stability in optimization. SIAM J. Optim. 22, 953–986 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Rudin, W.: Principles of Mathematical Analysis, 3rd edn. McGraw-Hill Book Co., New York (1976)zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  • Duong Thi Kim Huyen
    • 1
  • Jen-Chih Yao
    • 2
  • Nguyen Dong Yen
    • 3
    Email author
  1. 1.Graduate Training Center, Institute of MathematicsVietnam Academy of Science and TechnologyHanoiVietnam
  2. 2.Center for General EducationChina Medical UniversityTaichungTaiwan
  3. 3.Institute of MathematicsVietnam Academy of Science and TechnologyHanoiVietnam

Personalised recommendations